We thoroughly examined a 26-year-old Japanese male who experienced perioperative ventricular tachycardia. After inhaling sevoflurane, his nasal cavity was soaked with 1:100,000 epinephrine and he was intubated through the nose. Junctional tachycardia occurred five minutes after intubation, changing to ventricular tachycardia. Six-time cardioversion was required to stop the ventricular tachycardia. Echocardiography immediately following the event showed diffuse hypokinesis, and an electrocardiogram showed an inversion of T waves in II, III, aVF and V4-6. Both returned to normal within a few days. Tl scintigraphy revealed a normal perfusion image. Coronary angiography showed a normal coronary, but an injection of acetylcholine induced vasospasm in the right coronary artery. Examination of left ventricular tissue yielded no specific findings. During electrophysiological tests, ventricular tachycardia could not be induced even in the presence of isoprenaline. This is a very young case to elicit vasospasm in the coronary artery with no underlying heart disease. Although the relationship between perioperative ventricular tachycardia and coronary spasm is unknown, cardiac events can occur during anesthesia in young and low-risk patients.
- Perioperative ventricular tachycardia